Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 20, 2006, 12:59 PM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 12:59 PM CST (18:59 UTC)
- Expired
- Mar 20, 2006, 1:45 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 9:53 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 201900 SVRJAN LAC025-029-201945- /O.NEW.KJAN.SV.W.0092.060320T1859Z-060320T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1259 PM CST MON MAR 20 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA NORTHWESTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 145 PM CST * AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF JONESVILLE TO 16 MILES SOUTHWEST OF LARTO LAKE...AND MOVING EAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LARTO LAKE BY 105 PM CST... JONESVILLE BY 110 PM CST... MONTEREY BY 115 PM CST... WEST FERRIDAY BY 125 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3171 9200 3128 9200 3127 9154 3175 9158 $$ 40
1 follow-up statement
000
WWUS54 KJAN 201929
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CST MON MAR 20 2006
LAC025-029-201945-
/O.CON.KJAN.SV.W.0092.000000T0000Z-060320T1945Z/
CATAHOULA LA-CONCORDIA LA-
129 PM CST MON MAR 20 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CST FOR
NORTHERN CONCORDIA AND EASTERN CATAHOULA PARISHES...
AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST FERRIDAY TO 10 MILES
SOUTH OF MONTEREY...MOVING EAST AT 60 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3171 9174 3128 9178 3129 9160 3156 9151
3175 9149
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:30 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 20, 10:30 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST MON MAR 20 2006
...HEAVY RAIN AND SEVERE POSSIBLE THROUGH EARLY EVENING...
.DISCUSSION...COMPLEX WEATHER SITUATION UNFOLDING. EVEN AS RAIN AND
CONVECTION ARE ON GOING AND THE WARM FRONT IS ESTABLISHED ACROSS THE
SOUTH...MANY QUESTIONS REMAIN ON THE EVOLUTION OF THE WX TODAY IM
PRETTY CONFIDENT THAT THE NW 1/3 OF THE CWA IS IN THE CLEAR AS FOR
SVR WX. PRECIP FALLING IN THE COLD AIR WILL DOMINATE AND THE BOUNDARY
WILL NEVER GET CLOSE. HOWEVER...HERE IS WHERE THE HEAVY RAIN WILL BE. CURRENT
FFA LOOKS OK...BUT CONCERNS ARE GROWING FOR AREAS ACROSS THE SW CWA
THAT ARE NOT IN THE FFA. WITH THE BOUNDARY SOUTH OF THE TRACE NOW AND
PRECIP INCREASING BEHIND THE BOUNDARY...IT MAY NEVER MOVE MUCH
FURTHER NORTH AND THUS BE THE FOCUS FOR THE HEAVY PRECIP. I WILL
WATCH THIS OVER THE NEXT FEW HOURS AND EXPAND THE FFA IF NEEDED.
AS HAS BEEN TALKED ABOUT...THE PLACEMENT OF THE BOUNDARY IS THE MAJOR
PLAYER. IM NOT REAL SURE IT WILL EVER MAKE IT BACK TO THE TRACE.
HOWEVER...AS THE STRONG FORCING SPREADS OUT OF E TX...MODELS STILL
INDICATE THAT A SFC LOW WILL DEVELOP AND LIFT NE WHERE THE BOUNDARY
CURRENTLY EXIST. WITH SUCH A POTENT SYSTEM...THINGS COULD CHANGE
QUICKLY. HOWEVER...CONFIDENCE IS GROWING THAT ALONG AND S OF A LINE
FROM BROOKHAVEN TO MERIDIAN WILL BE WHERE THE JUICY AIR CAN MAKE A
PUSH THIS AFTERNOON. PARAMETERS ARE ALL FAVORABLE FOR SIG TYPE SVR
WX. THIS INCLUDES TORNADOES AND POTENTIALLY STRONG ONES. LARGE HAIL
AND DAMAGING WINDS WILL ALSO BE A CONCERN. FOR AREAS ALONG A NATCHEZ
TO JACKSON TO MACON LINE WHAT WILL HAPPEN IS IN LIMBO. USING THAT
LINE...ANYWHERE 40-50 MILES EITHER SIDE WILL BE CLOSE ENOUGH TO AT
LEAST SEE SOME KIND OF SEVERE. THE MOST LIKELY VARIETY WILL BE
ELEVATED HAIL. WIND POTENTIAL WILL EXIST ONLY IF LOWER TO MID 60 SFC
DEWPTS CAN RETURN.
IN SUMMARY...THE AFTERNOON HRS WILL BE QUITE INTERESTING...ESPECIALLY
ACROSS THE SE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 48 59 36 / 100 54 4 0
MERIDIAN 71 49 62 34 / 100 80 4 0
VICKSBURG 64 46 61 34 / 100 22 3 0
HATTIESBURG 76 51 70 39 / 100 71 3 0
NATCHEZ 73 46 64 36 / 100 22 3 0
GREENVILLE 58 45 57 32 / 100 34 4 0
GREENWOOD 58 46 58 32 / 100 50 5 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-
MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ047-MSZ048-
MSZ049-MSZ050.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023.
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-
ARZ075.
&&
CMEHazardous weather outlook, Mar 20, 10:47 AM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1047 AM CST MON MAR 20 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211237- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1047 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A POTENT SPRING STORM SYSTEM WILL BRING THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER TODAY. THE GREATEST RISK FOR SEVERE WEATHER INCLUDING THE POTENTIAL FOR TORNADOES AND DAMAGING WINDS WILL EXIST ALONG AND SOUTHEAST OF A BROOKHAVEN TO MERIDIAN LINE...ESPECIALLY DURING THE AFTERNOON. LOCATIONS FARTHER NORTHWEST WILL HAVE A RISK HAIL...WITH MUCH SMALLER CHANCES FOR DAMAGING WINDS AND TORNADOES. A POWERFUL UPPER LEVEL TROUGH IS APPROACHING FROM THE WEST AND IS CAUSING A DRAMATIC INCREASE IN WIND FIELDS ACROSS THE AREA. VERY MOIST AIR IS BEGINNING TO SURGE NORTH ACROSS SOUTHERN MISSISSIPPI TO THE SOUTH OF A SLOW-MOVING WARM FRONT AND THIS WILL CONTRIBUTE TO AN UNSTABLE AIRMASS. THE COMBINATION OF STRONG WIND SHEAR... INSTABILITY...AND RICH BOUNDARY LAYER MOISTURE WILL CREATE A FAVORABLE ENVIRONMENT FOR SUPERCELLS WITH TORNADOES IN THE GREATER RISK AREA. THE STRENGTH OF SHEAR AND THE PRESENCE OF A DISTINCT FRONTAL BOUNDARY SUGGEST THAT A COUPLE OF STRONG TORNADOES WILL BE POSSIBLE THIS AFTERNOON. A SQUALL LINE SHOULD DEVELOP BY LATE THIS AFTERNOON AND SWEEP EASTWARD ACROSS CENTRAL MISSISSIPPI BRINGING AN INCREASED RISK FOR DAMAGING WIND GUSTS ALONG WITH ISOLATED TORNADOES. ...FLOODING... VERY HEAVY RAIN OF TWO TO FOUR INCHES WILL FALL ACROSS NORTHWEST PORTIONS OF THE OUTLOOK AREA TODAY INCREASING THE POTENTIAL FLOODING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR GREATER DETAIL. LOCALLY HEAVY RAIN IS EXPECTED FARTHER SOUTH AND THIS COULD RESULT IN PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY... COLD HIGH PRESSURE WILL MOVE OVER THE REGION LATE THIS WEEK...POSSIBLY SETTING THE STAGE FOR A LATE SEASON FREEZE. TEMPERATURES BOTH THURSDAY AND FRIDAY NIGHT ARE FORECAST TO FALL TO NEAR FREEZING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TODAY...ESPECIALLY IN THE SOUTHEAST HALF OF THE AREA. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 20, 11:44 AM CST, 1 hour 15 minutes before
LAZ016-023>025-MSZ047-201830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1144 AM CST MON MAR 20 2006 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL FROM WINNSBORO AND WISNER TO TALLULAH... AT 1145 AM...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OF ONE INCH PER HOUR ALONG WITH FREQUENT LIGHTNING STRIKES FROM WINNSBORO TO WISNER WILL MOVE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE TALLULAH TO SOMERSET TO WATERPROOF AREAS THROUGH 1 PM AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR TENSAS PARISH.MONDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 11:59 AM CST | Severe Thunderstorm Warning | JAN | Tensas | 46 min |
| Mar 20, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.